MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. MARQUEE; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. MARQUEE; BIOPSY INSTRUMENT
Catalog Number MQ1410
Medical Device Problem Codes Failure to Prime (1492); Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/18/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.Investigation summary: one marquee disposable core biopsy instrument was received for evaluation.During visual observation, device appeared to have residue throughout the cannula and the device was received in a fully primed position.There were no other anomalies were noted to the device.Upon functional testing, an attempt was made to fire the device, but the device failed.Therefore, the device was disassembled, and resistance was felt while removing the stylet from the cannula.On dimensional observation, the outer diameter of the cannula and the stylet were measured, and measurements were within the acceptable range.Upon viewing the cannula and stylet under microscope, clear residue material was noted within the cannula and on the stylet.The material was sent for analysis and the results identified the clear residue material as a known material used during the production of marquee instruments.Therefore, the investigation is confirmed for the reported failure to prime as resistance was felt.And the investigation is confirmed for the identified device contamination with chemical or other material issue as the clear residue material was noted within the cannula and on the stylet.The definitive root cause for the reported failure to prime was determined to be the identified residue material causing resistance between the stylet and cannula.Furthermore, the definitive root cause for the identified residue material was determined to be manufacturing related.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: d4 (expiration date: 05/2025).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during a biopsy procedure, the device allegedly failed to prime.There was no reported patient injury.

Brand Name
MARQUEE
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe 85281
Manufacturer (Section G)
CAREFUSION D.R. 203 LTD.
zona franca las americas
km 22-e-1
santo domingo 11606
DR   11606
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key19103296
Report Number2020394-2024-00508
Device Sequence Number20684844
Product Code KNW
UDI-Device Identifier00801741097133
UDI-Public(01)00801741097133
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K133948
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMQ1410
Device Lot Number0001473844
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/10/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/12/2024
Initial Report FDA Received Date04/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown